MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID

ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Model Number 09N77-095
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint investigation will be performed.
 
Event or Problem Description
The customer reported that between (b)(6) 2020, there were 94 realtime sars-cov-2 samples identified as possible false positive.94 sars-cov2 patient results were reported as positive.Some of the positive results were questioned by clinicians.All positive samples from runs between (b)(6) 2020 were re-tested on a different platform.Customer used the primary tubes to run confirmatory testing.10 out of 94 previously reported sars-cov2 positive results were confirmed as positive.On(b)(6) 2020, the customer also experienced a failed realtime sars-cov-2 run due to error code 4423, negative control is reactive (ticket (b)(4)).Customer was advised at that time to test environmental samples.Environmental run was set up on (b)(6) 2020: 8 out of 22 tested environmental samples were positive.Customer has been advised to perform laboratory decontamination procedures.The most likely cause of the high number false positive sars-cov-2 patient results is due to environmental contamination in the laboratory.Ambassador assisted with decontamination procedures, and reported that no more contamination was detected.During this contamination issue period, when the negative control would pass the negative specimens would be resulted, and the positive re-tested on another instrument for verification.Suspect results were not reported unless verified.If there was not enough sample to re-test then the result would go out as indeterminate.There has been no report of impact to patient management.
 
Additional Manufacturer Narrative
Investigation into this complaint included a quality data review and a complaint history review.The results of the investigation are summarized as follows: customer data review: a customer data review could not be performed as relevant data was not provided.The customr reported there was a laboratory contamination issue occurring during the reported date range of the discrepant results and were therefore not reviewed.Quality data review: the device history records (dhr) review for abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 505380 and its components was performed.The review did not identify any issues which could result in the reported complaint during the production or the release testing for lot 505380.The capa review for abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 505380 and its components was performed and did not identify any internal or post-production use issues related to these lot numbers and reported issue.Complaint history review: the lot specific complaint history review for abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 505380 did not identify any additional complaints related to the reported issue.Based on the results of the investigation elements, a product deficiency for the abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 505380 was not identified.

Brand Name
ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT
Common Device Name
REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer (Section G)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer Contact
sarah parker
1350 e. touhy ave.
des plaines, IL 60018-3315
2243617355
MDR Report Key10740489
Report Number3005248192-2020-00087
Device Sequence Number3317793
Product Code QJR
UDI-Device Identifier00884999049109
UDI-Public00884999049109
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/01/2021
Device Model Number09N77-095
Device Catalogue Number9N77-95
Device Lot Number505380
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer02/04/2022
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date02/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown